Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 218, NWS Shreveport, LA

July 30, 2016McCurtain County, Oklahoma; Little River County, Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 30, 2016, 2:40 PM CDT for McCurtain County, Oklahoma; Little River County, Sevier County, Arkansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2016, 2:40 PM CDT (19:40 UTC)
Expired
Jul 30, 2016, 3:34 PM CDT
In force
54 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Little River County, AR, Sevier County, AR, McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 154 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 7.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1071 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1071 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

844 
WUUS54 KSHV 301940
SVRSHV
ARC081-133-OKC089-302045-
/O.NEW.KSHV.SV.W.0218.160730T1940Z-160730T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
240 PM CDT SAT JUL 30 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LITTLE RIVER COUNTY IN SOUTHWESTERN ARKANSAS...
  SOUTHWESTERN SEVIER COUNTY IN SOUTHWESTERN ARKANSAS...
  SOUTHEASTERN MCCURTAIN COUNTY IN SOUTHEASTERN OKLAHOMA...

* UNTIL 345 PM CDT

* AT 239 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
  NORTHWEST OF ARKINDA...OR 14 MILES WEST OF HORATIO...MOVING EAST
  AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HORATIO...WINTHROP...HAWORTH...CERROGORDO...AMERICA...BOKHOMA...
  MOON...SHINEWELL...GOODWATER...WEST OTIS AND WEST LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3394 9433 3381 9429 3377 9465 3394 9470
      3404 9441
TIME...MOT...LOC 1939Z 251DEG 11KT 3390 9460 

HAIL...0.75IN
WIND...60MPH
 
$$

06
2 follow-up statements
121 
WWUS54 KSHV 302000
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT SAT JUL 30 2016

ARC081-133-OKC089-302045-
/O.CON.KSHV.SV.W.0218.000000T0000Z-160730T2045Z/
LITTLE RIVER AR-SEVIER AR-MCCURTAIN OK-
300 PM CDT SAT JUL 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHWESTERN LITTLE RIVER...SOUTHWESTERN SEVIER AND EAST CENTRAL
MCCURTAIN COUNTIES...

AT 259 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
ARKINDA...OR 8 MILES SOUTHWEST OF HORATIO...MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HORATIO...WINTHROP...CERROGORDO...AMERICA...MOON...SHINEWELL...
GOODWATER AND WEST OTIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3394 9433 3381 9429 3378 9456 3396 9463
      3404 9441
TIME...MOT...LOC 1959Z 259DEG 12KT 3389 9449 

HAIL...1.00IN
WIND...60MPH
 
$$

06
600 
WWUS54 KSHV 302034
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
334 PM CDT SAT JUL 30 2016

ARC081-133-OKC089-302038-
/O.CAN.KSHV.SV.W.0218.000000T0000Z-160730T2045Z/
LITTLE RIVER AR-SEVIER AR-MCCURTAIN OK-
334 PM CDT SAT JUL 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LITTLE RIVER...
SOUTHWESTERN SEVIER AND EAST CENTRAL MCCURTAIN COUNTIES IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS
BEEN CANCELLED. 

A SEVERE THUNDERSTORM WARNING NUMBER 0220 CONTINUED FOR CENTRAL
LITTLE RIVER COUNTY...SOUTH CENTRAL HOWARD COUNTY...AND SOUTHERN
SEVIER COUNTY IN SOUTHWESTERN ARKANSAS UNTIL UNTIL 415 PM CDT

LAT...LON 3394 9433 3381 9429 3378 9456 3396 9463
      3404 9441
TIME...MOT...LOC 2021Z 251DEG 11KT 3392 9439 

$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:13 PM CDT, 27 minutes earlier.

Area forecast discussion, Jul 30, 2:13 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
213 PM CDT SAT JUL 30 2016

.AVIATION...
For the 30/18Z terminal forecast period expecting mostly VFR
flight categories away from the expected showers and thunderstorms
that will be developing in the rest of the afternoon and lingering
into the early evening. much of the convection will be along and
north of interstate 20 but have added mention of VCTS/TEMPO in the
forecast for each terminal from around 30/19Z until around 31/00Z.
Surface winds will be West to Southwest 5-10 knots and more
gusty near storms...lowering to light and variable to light South
overnight. /06/

&&

.PREV DISCUSSION... /issued 1134 AM CDT SAT JUL 30 2016/

DISCUSSION...
Shortwave trough across eastern Oklahoma is beginning to fill this
morning with an area of showers and thunderstorms advancing farther
east into western Arkansas. Meanwhile, upper level ridge along the
Gulf coast continues to build farther west. The influence of the
ridge will help to shunt the shortwave a bit farther north, but
still think our northern and eastern areas will have a better
chance for showers and thunderstorms later today. So have kept the
previous pop forecast but have raised high temperatures for this
afternoon for much of east Texas where less cloud cover and lower
pops will be found. Also adjusted sky cover based on the latest
observations and trends. Updated text products have already been
sent. /19/

PREV DISCUSSION... /issued 609 AM CDT SAT JUL 30 2016/

AVIATION...
VFR conditions to prevail through the terminal forecast period.
Could see VCTS conditions across area terminals between 30/18Z and
31/00Z. Otherwise, west to southwest winds at 5 to 10 knots today
to become south at 5 knots or less overnight. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  94  76  96  76 /  40  20  20  10
MLU  93  73  95  75 /  40  20  30  20
DEQ  92  74  94  74 /  40  20  30  10
TXK  94  75  95  76 /  40  20  20  10
ELD  93  75  94  74 /  40  20  30  10
TYR  96  76  96  76 /  20  10  10  10
GGG  95  76  96  76 /  20  20  20  10
LFK  96  75  96  75 /  20  20  20  10

&&

.SHV Watches/Warnings/Advisories...
AR...None.
LA...None.
OK...None.
TX...None.
&&

06/19/09
Hazardous weather outlook, Jul 30, 11:36 AM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1136 AM CDT SAT JUL 30 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-311645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1136 AM CDT SAT JUL 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE AREAWIDE
TODAY AND INTO TONIGHT ALTHOUGH THE BEST CHANCES FOR RAIN SHOULD
BE OVER SOUTHERN ARKANSAS AND NORTHERN LOUISIANA. HEAVY
DOWNPOURS...GUSTY WINDS...AND DANGEROUS CLOUD TO GROUND LIGHTNING
CAN BE EXPECTED WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY
THROUGH FRIDAY MAINLY OVER LOUISIANA AND SOUTHERN ARKANSAS. GUSTY
WINDS...BRIEF HEAVY RAINFALL...AND DANGEROUS CLOUD TO GROUND
LIGHTNING WILL BE POSSIBLE IN THE STRONGER STORMS.

RAIN CHANCES WILL GRADUALLY DECREASE THROUGH THE UPCOMING WORK
WEEK AND TEMPERATURES WILL CLIMB INTO THE UPPER 90S TO NEAR 100
DEGREES BY THE EARLY TO MIDDLE PORTIONS OF THE WEEK. IN
ADDITION...HEAT INDEX VALUES MAY APPROACH OR EXCEED 105 DEGREES
EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...SHOULD NOT BE NEEDED THROUGH TONIGHT.

19

In the hours before

Special weather statement, Jul 30, 2:35 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 PM CDT SAT JUL 30 2016

OKZ077-302015-
MCCURTAIN OK-
235 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCCURTAIN COUNTY
UNTIL 315 PM CDT...

AT 233 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR RINGOLD...MOVING EAST NORTHEAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WRIGHT CITY...RUFE...BETHEL...GLOVER...RINGOLD AND SLIM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3437 9484 3407 9482 3404 9516 3424 9515
      3425 9505 3431 9504
TIME...MOT...LOC 1933Z 251DEG 9KT 3420 9506

06

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 7:03 PM CDTSpecial Weather StatementSHVMcCurtain57 min
Jul 29, 7:42 PM CDTSpecial Weather StatementSHVMcCurtain63 min
Jul 30, 2:35 PM CDTSpecial Weather StatementSHVMcCurtain40 min
Jul 30, 2:52 PM CDTSevere Thunderstorm WarningSHVMcCurtain53 min
Jul 30, 3:09 PM CDTSpecial Weather StatementSHVMcCurtain66 min
Jul 30, 3:18 PM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier57 min
Jul 30, 3:59 PM CDTSpecial Weather StatementSHVHoward46 min
Jul 30, 4:13 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Miller40 min
Jul 30, 4:18 PM CDTSpecial Weather StatementSHVHoward42 min
Jul 30, 5:12 PM CDTSpecial Weather StatementSHVNevada48 min
Jul 30, 6:28 PM CDTSevere Thunderstorm WarningSHVMiller47 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2016Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.